Hail, Montgomery
- When
- August 21, 1:15 PM CST
- Where
- Montgomery County, New Caney
- Measured
- 1.75 in hail
- Property damage
- $60,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.150, -95.200
Hail damaged a sheriff vehicle.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 21, 11:00 AM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1200 PM CDT SAT AUG 21 2004 .DISCUSSION... OVERNIGHT ROUND OF STORMS HAVE MOVED OFF TO THE EAST. MORE SHOWERS AND THUNDERSTORMS ARE FORMING THIS MORNING AROUND A LEFTOVER BOUNDARY IN OUR SOUTHWEST COUNTIES. ADDITIONAL STORMS CAN BE FOUND TO THE NORTHWEST OF OUR COUNTY WARNING AREA AND TO OUR WEST AROUND THE EAGLE PASS AREA. WATER VAPOR SATELLITE LOOP AND MORNING SOUNDINGS SHOW ABUNDANT MOISTURE REMAINING ACROSS THE AREA. WITH DAYTIME HEATING...THINK THAT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON. WILL GO WITH 40% POPS ACROSS THE BOARD AND MAY THROW IN SOME 50% POPS IN A COUPLE SOUTHWEST COUNTIES. LOOKS LIKE PARTLY CLOUDY SKIES WILL ALLOW THIS AFTERNOONS TEMPERATURES TO REACH THEIR PREVIOUSLY FORECASTED NUMBERS. 42/34 && .MARINE...OFFSHORE WINDS HAVE DIMINISHED AND WILL LOWER CAUTION FROM 0-60. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE OFFSHORE WATERS BUT MOST ACTIVITY WILL BE OVERLAND TODAY DUE TO DAYTIME HEATING. BAYS WILL HAVE MORE PCPN THAN OFFSHORE WATERS. WINDS WILL BE GENERALLY FROM THE SOUTH BUT COULD BE VARIABLE IN DIRECTION IN THE VICINITY OF THUNDERSTORMS. && .AVIATION...MOIST UNSTABLE AIRMASS WILL REMAIN IN PLACE THROUGH SUNDAY. WEAK DISTURBANCES MOVING FROM WEST TO EAST ACROSS REGION WILL COMBINE WITH DAYTIME HEATING TO PRODUCE MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. PCPN CURRENTLY TO SOUTHWEST OF HOUSTON WILL SPREAD INLAND AND TO THE EAST AFFECTING HOU AND IAH THIS AFTERNOON AND WILL EVENTUALLY SPREAD INTO THE CLL AREA. ONLY ISOLATED PCPN WILL AFFECT COASTAL REGIONS AS SEABREEZE MOVES INLAND. NO MCS EXPECTED TONIGHT BUT REPEAT OF AFTN AND EVENING TSTMS ON SUNDAY. && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 94 75 94 75 94/ 40 20 30 20 HOUSTON (IAH) 95 77 94 77 94/ 40 20 30 20 GALVESTON (GLS) 91 81 90 81 90/ 40 20 30 20 .PREVIOUS DISCUSSION (300 AM CDT)... OUTFLOW BOUNDARY IS PUSHING SE THROUGH SE TX TONIGHT AND IS RESPONSIBLE FOR A WEAKENING MCS ACROSS THE NORTHERN ZONES. THIS BOUNDARY HAS A BETTER EASTWARD PUSH THAN SOUTHWARD...SO EXPECT IT TO STALL AT SOME POINT EARLY THIS MORNING ACROSS THE FA. MCV IS MOVING NE OUT OF SE TX...SO PRECIP SHOULD BE DECREASING OVER MOST OF THE AREA LATER TONIGHT/EARLY THIS AM. LATEST ETA RUN HAS A PRETTY GOOD HANDLE ON THE PRECIP FIELD...BUT IS LIKELY A LITTLE TOO AGGRESSIVE WITH THE SOUTHWARD EXTENT OF THE CONVECTION. POPS TODAY WILL BE BASED SOMEWHAT ON THE EXPECTED LOCATION OF THE STALLING OUTFLOW BOUNDARY...AS THIS WILL LIKELY BE A FOCUS FOR DEVELOPMENT. WILL THEREFORE HAVE SLIGHTLY HIGHER POPS ALONG THE UPPER COAST AND ACROSS THE CENTRAL ZONES TODAY. WILL HAVE LOW CHC POPS ACROSS THE NORTH AND SW ZONES. I DO NOT SEE AS GOOD OF A CHANCE OF NOCTURNAL CONVECTION OCCURRING AGAIN TONIGHT. WILL INCLUDE CHC POPS ACROSS THE NE ZONES TO ACCOUNT FOR HIGHER MOISTURE LEVELS AND A MUCH WEAKER CAPPING LAYER FOR THE OVERNIGHT PERIOD. FOR EXTENDED...CONTINUE TO FAVOR ECMWF MODEL WHICH SHOWS A MORE SIGNIFICANT RIDGE OVER SE TX AROUND MID-WEEK THAN THE GFS. WILL THEREFORE ADVERTISE LOWER POPS AND HIGHER TEMPS THAN MEX NUMBERS INDICATE. FOR MARINE...WINDS OFFSHORE ARE IN THE 15 TO 20 RANGE...SO WILL HAVE A CAUTION STATEMENT FOR ALL OFFSHORE ZONES. FOR AVIATION...WINDS WILL LIKELY BRIEFLY BECOME NW AT IAH AND HOU EARLY THIS MORNING WITH THE OUTFLOW BOUNDARY. WILL ALSO LIKELY SEE SOME SHWR OR TSTM ACTIVITY BETWEEN 9Z AND 10Z...ACCOMPANIED BY MVFR CEILINGS. S/SE WINDS WILL RETURN QUICKLY AS THE BOUNDARY IS LOSING ITS PUNCH. EXPECT SCT SHWRS AND TSTMS TO RE-DEVELOP ACROSS THE AREA BETWEEN 17Z TO 22Z. 31/41 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT SAT AUG 21 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CDT SAT AUG 21 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WHICH ARE ONGOING THIS MORNING ACROSS THE UPPER SOUTHEAST TEXAS COASTAL ZONES WILL CONTINUE TO MOVE EAST NORTHEAST AT 25 MPH EARLY THIS MORNING. ISOLATED RAINFALL AMOUNTS AROUND 2 INCHES ARE POSSIBLE THROUGH 830 AM ALONG AND SOUTHEAST OF AN ANGLETON TO PEARLAND TO ANAHUAC LINE. WIND GUSTS AROUND 35 KNOTS ARE POSSIBLE IN GALVESTON BAY. AFTER A BREAK LATER THIS MORNING IN THE THUNDERSTORM ACTIVITY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS AFTERNOON. HAZARDOUS WEATHER IS NOT EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 76 km away, was scanning. The volume nearest the first event began at 19:13 UTC.
2 hail. Local standard time, as filed.
Hail damaged a sheriff vehicle.
3/4 inch Hail on Highway 105 between Moss Hill and Tarkington Prairie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418596, 5418597.